MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGADYNE; E-Z CLEAN BLADE MODIFIED 2.5 INCH

MEGADYNE MEDICAL PRODUCTS, INC. MEGADYNE; E-Z CLEAN BLADE MODIFIED 2.5 INCH
Catalog Number 0012M
Medical Device Problem Codes Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/12/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an unknown procedure the bovie tip where pencil cautery holds the tip, there was a perforation in the protective insulation of the tip.When used it came into contact with the patient's skin and created a minor burn at the surgical incision site.Surgeon was able to remove affected area at the edge of the incision.Immediately switched out bovie tip.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/4/2026.D4 batch #: unknown.H10: mw5182519.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: what was the surgical procedure that was being done? what was the proximity of the burn to the incision site? how large was the burn? what was the degree of the burn? is a photo of the burn available for review? was the post-operative care of the patient altered in any way due to the burn they experienced? was the affected tip the original bovie tip in the device or was it inserted intra-op? was the bovie tip removed and reinserted? if so, how was that done? what instrumentation was used to remove and insert the bovie tip? can you provide more information about the shape, size, and location of the damaged/perforation of the insulation? what is the patient¿s current status? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/26/2026.Corrected data: h6 medical device problem code.Additional information was requested and the following was obtained: what was the surgical procedure that was being done? right partial mastectomy with intraoperative ultrasound-guided wire localization.What was the proximity of the burn to the incision site? a cosmetic periareolar incision was made.A burn was noted adjacent to the incision site.How large was the burn? the burn was very small and since it was adjacent to the incision.It was able to be removed.What was the degree of the burn? 1st degree to the best of their knowledge however since it was cut away it's hard to say.Is a photo of the burn available for review? no.Was the post-operative care of the patient altered in any way due to the burn they experienced? no.Was the affected tip the original bovie tip in the device or was it inserted intra-op? in place.Was the bovie tip removed and reinserted? no - it appears that this occurred at the start of the procedure.If so, how was that done? what instrumentation was used to remove and insert the bovie tip? na.Can you provide more information about the shape, size, and location of the damaged/perforation of the insulation? the bovie tip was removed from the field, all lot# associated with the number, removed from, and given to business manager to send to vendor.The minor burn was next to surgical incision and was excised from the wound.What is the patient¿s current status? unaffected by event.

Brand Name
MEGADYNE
Common Device Name
E-Z CLEAN BLADE MODIFIED 2.5 INCH
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
ETHICON ENDO SURGERY INDEPENDENCIA
chihuahua
MX  
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key24507196
Report Number1721194-2026-00008
Device Sequence Number18670788
Product Code GEI
UDI-Device Identifier10614559100110
UDI-Public(01)10614559100110(17)300731(10)A98N3A
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0012M
Device Lot NumberA98N3A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2026
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date03/04/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight61 KG
Patient RaceWhite